MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.476S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of postoperative nail breakage is unknown.Additional device product code: hwc.Initial implant date reported as (b)(6) 2017; exact date is unknown.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2017 due to broken trochanteric fixation nail (tfn).The nail was initially implanted in (b)(6) 2017.The broken nail was removed along with a lag screw 95 mm and locking screw 36 mm.The patient was implanted with a new tfn nail 12/360, lag screw 95 mm and locking screw 36 mm.The surgery was completed successfully.Concomitant devices reported: lag screw 95 mm (part # 04.032.095 lot # h302966 qty # 1), 36 mm locking screw (part # 458.936, lot # h257568, quantity 1).This report is for one (1) 12 mm/130 deg ti cann troch fixation nail 360 mm/right-ster.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part #: 456.476s, lot#: h089928 (sterile) - 12mm/130 deg ti cann troch fixation nail 360mm/right - sterile.Quantity 6: manufacturing location: (b)(4), manufacturing date: 28-apr-2016, expiration date: 31-mar-2025: component parts reviewed: 456.314.3 - lock driver tfn, bp 55, lot: h039397 456.315.2 - 130 deg lock prong tfn, bp 58, 9923886 21069 - raw material lot bp-80 lot - 9857068 received from ati, certificate of test received from ati specialty materials meet certificate of test specification for titanium.Raw material receiving/putaway checklist meet specification.Inspection sheet for inspect / inspect dimensional / final inspection meet specification.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.A product investigation was performed.The returned 12mm/130 degree ti cannulated trochanteric fixation nail 360mm/right (456.476s) is a component of the titanium tfn system for intramedullary fixation of proximal femur fractures technique guide.The returned device was examined and the complaint condition was able to be confirmed as the device was found to be broken at the proximal locking hole.No root cause could be determined with the provided information.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.Corrected data: udi number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/RIGHT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7128215
Report Number2939274-2017-50361
Device Sequence Number1331811
Product Code HSB
UDI-Device Identifier10886982228369
UDI-Public(01)10886982228369(17)EXPIRATIONDATEUNKNOWN(10)H089928
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number456.476S
Device Catalogue Number456.476S
Device Lot NumberH089928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;